MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML LL W/NDL 25X5/8 RB; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML LL W/NDL 25X5/8 RB; SYRINGE, ANTISTICK
Catalog Number 305269
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #: 305269; batch#: 1256882.It was reported that the bd syringe integra 3ml ll w/ndl 25x5/8 rb leaked.The following information was provided by the initial reporter: it was reported by customer that issue has been ongoing for several weeks with the same lot# when giving a vaccine the medication has leaked out and also one of the caps was broken when the package was initially opened.Verbatim: complaint received via email(s) attached.Mat#305269 lot# 1256882 issue has been ongoing for several weeks with the same lot# when giving a vaccine the medication has leaked out and also one of the caps was broken when the package was initially opened.Additional information provided: 1.What was the impact to the patient? we had to re-stick the child with another needle so that they could get the proper the vaccine or medication 2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No, only the child had to be restuck with the a needle causing more discomfort, fear etc, 3.Can you please provide an exact date of event in format dd-mmm-yyyy? there are a few instances where syringe malfunctioned but i don¿t have specific dates 4.Total number of occurrences? 5 5.Can you describe the external condition of the box upon receipt, any signs of mishandling? no signs on poor condition of product or packaging 6.Can you describe any damage found to the items inside (including quantity/cases/shelf pack affected?) none seen 7.How was treatment completed for customer? ?.
 
Additional Manufacturer Narrative
Three samples were provided to our quality team for investigation.One syringe was observed to have the shield broken on the needle.Leakage was not observed in the samples received.Potential root cause for the shield damaged defect is associated with the assembly process.These conditions are occurring below their expected frequency, so no corrective action is required at this time.The reported defect of leakage was not identified in the samples received.Therefore, no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 1256882.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE INTEGRA 3ML LL W/NDL 25X5/8 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20466402
Report Number1213809-2024-00720
Device Sequence Number7603100
Product Code MEG
UDI-Device Identifier30382903052692
UDI-Public(01)30382903052692(11)210913(17)260831(10)1256882
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number305269
Device Lot Number1256882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown